Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 11, 2000, 2:12 AM EDT for Johnson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 2:12 AM EDT (06:12 UTC)
- Expired
- Jul 11, 2000, 2:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Johnson County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2546 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 110613 SVRMRX TNC091-163-VAC191-520-110645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 212 AM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN EASTERN TENNESSEE SULLIVAN COUNTY IN EASTERN TENNESSEE CITY OF BRISTOL IN SOUTHWEST VIRGINIA WASHINGTON COUNTY IN SOUTHWEST VIRGINIA * UNTIL 245 AM EDT * AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ABINGDON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRISTOL AROUND 215 AM EDT SHADY VALLEY AROUND 225 AM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3663 8234 3639 8200 3671 8160 3698 8190
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:30 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 10, 9:30 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 930 PM EDT MON JUL 10 2000 THE MAIN FORECAST PROBLEM TONIGHT CONCERNS THE CHANCES FOR TSTORMS AS A LINE OF STRONG TSTORMS OVER THE OHIO VALLEY MOVES SOUTHEAST. RADAR INDICATES ISOLATED TSTORMS OVER NORTHERN AL...BUT THESE STORMS SHOULD DIMINISH WITH THE SETTING OF THE SUN. EVENING SOUNDINGS REVEAL THAT THE LOCAL ATMOSPHERE OVER THE FORECAST AREA REMAINS UNSTABLE WITH CAPES AROUND 1500 J/KG AND LI'S NEAR -3. MESO-ETA MODEL INDICATES THAT THE SHORT WAVE OVER THE OHIO VALLEY AND ASSOCIATED TSTORMS WILL AFFECT SW VA AND NE TN AFTER MIDNIGHT...AND CENTRAL EAST TN TOWARDS DAYBREAK. WILL UPDATE THIS EVENING TO INCREASE THE PRECIP CHANCES OVER SW VA AND NE TN...BUT WILL NOT MENTION SEVERE WORDING AS THESE STORMS WILL LIKELY DIMINISH IN INTENSITY AFTER MIDNIGHT AS THEY BEGIN TO MOVE INTO THE FORECAST AREA. ALSO...WILL UPDATE TO EXPAND TEMP RANGES IN THE MOUNTAIN ZONES. .MRX... NC...NONE. TN...NONE. VA...NONE. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:12 AM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 33 min |
| Jul 11, 6:19 PM EDT | Flash Flood Warning | MRX | Greene | 3 hr |
| Jul 11, 7:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 23 min |
| Jul 11, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 45 min |
| Jul 11, 7:43 PM EDT | Flash Flood Warning | MRX | Blount | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.